Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lipodystrophy
Jan 8, 2002

I have been taking AIDS medications for ten years now and my health is much better than it use to be, but it has caused one side effect that really has really effected my self esteem and causes me to have serious bouts of depression. My stomach has become so swollen and bloated from taking some of the mediations. I have been told by my physician no matter how much I excercise it will not go away. I have even tried some medication (enzymes) to no avail. Does anyone know of any study, research or have advise advise to give me? I have tried going to support groups before but never do well in them. Any help/information that you could give me would be greatly appreciated. Currently I am taking: ziagen, kaletra, sustiva and videx ec. Thank you.

Response from Dr. Boyle

There are very few effective treatment options for lipodystrophy. One option is stopping or changing therapy, but based upon the regimen you are on and your history I suspect antiretrovirals are pretty essential. In addition, even if you did stop or change your current medications, your lipodystrophy is likely to improve very slowly and not much, if at all. One relatively effective therapy for fat accumulation is human growth, but if you also have facial or periperal atrophy, this treatment may make those worse. Exercise and diet do help some, although not a lot. Other treatments are being studied, but nothing is proven at this point. Hopefully, additional research will yield some additional treatment options in the near future.



Previous
Numbness/Heat in Feet/Legs
Next
Dr. Boyle

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement